\`x^2+y_1+z_12^34\`
Advanced Search
Article Contents
Article Contents

Expanding speed of the habitat for a species in an advective environment

  • * Corresponding author

    * Corresponding author
This research was partly supported by NSFC (No. 11671262,11601225).
Abstract / Introduction Full Text(HTML) Figure(2) Related Papers Cited by
  • Recently, Gu et al. [7,8] studied a reaction-diffusion-advection equation $u_t =u_{xx} -β u_x + f(u)$ in $(g(t), h(t))$, where $g(t)$ and $h(t)$ are two free boundaries satisfying Stefan conditions, $f(u)$ is a Fisher-KPP type of nonlinearity. When $β ∈ [0,c_0)$, where $c_0 := 2\sqrt{f'(0)}$, they found that for a spreading solution $(u,g,h)$, $h(t)/t \to c^*_r (β)$ and $g(t)/t \to c^*_l (β)$ as $t \to ∞$, and $c^*_r (β) > c^*_r(0) = - c^*_l (0) > - c^*_l (β) >0$. In this paper we study the expanding speed $C^*(β) :=c^*_r(β) - c^*_l (β)$ of the habitat $(g(t), h(t))$, and show that $C^*(β)$ is strictly increasing in $β ∈ [0,c_0)$. When $β ∈ [c_0, β^*)$ for some $β^*>c_0$, [8] also found a virtual spreading phenomena: $h(t)/t \to c^*_r(β)$ as $t\to∞$, and a back forms in the solution which moves rightward with a speed $β - c_0$. Hence the expanding speed of the main habitat for such a solution is $C^*(β) := c^*_r(β) -[β -c_0]$. In this paper we show that $C^*(β)$ is strictly decreasing in $β∈ [c_0, β^*)$ with $C^*(β^* -0)=0$, and so there exists a unique $β_0∈ (c_0, β^*)$ such that the advection is favorable to the expanding speed of the habitat if and only if $β∈ (0,β_0)$.

    Mathematics Subject Classification: 35B40, 35R35, 35K55, 92B05.

    Citation:

    \begin{equation} \\ \end{equation}
  • 加载中
  • Figure 1.  Graph of $C^*(\beta)$: a simulation result when $f(u)=u(1-u)$ and $\mu=1$

    Figure 2.  Graphs of $c_r^*(\beta) $ and $-c_l^*(\beta)$ when $f(u)=u(1-u)$ and $\mu=1$

  • [1] I. E. Averill, The Effect of Intermediate Advection on Two Competing Species Doctor of Philosophy, Ohio State University, Mathematics, 2012.
    [2] Y. Du and Z. G. Lin, Spreading-vanishing dichtomy in the diffusive logistic model with a free boundary, SIAM J. Math. Anal., 45 (2013), 1995-1996.  doi: 10.1137/090771089.
    [3] Y. Du and B. Lou, Spreading and vanishing in nonlinear diffusion problems with free boundaries, J. Eur. Math. Soc., 17 (2015), 2673-2724.  doi: 10.4171/JEMS/568.
    [4] Y. DuH. Matsuzawa and M. Zhou, Sharp estimate of the spreading speed determined by nonlinear free boundary problems, SIAM J. Math. Anal., 46 (2014), 375-396.  doi: 10.1137/130908063.
    [5] J. GeK. I. KimZ. G. Lin and H. Zhu, A SIS reaction-diffusion-advection model in a low-risk and high-risk domain, J. Differential Equations, 259 (2015), 5486-5509.  doi: 10.1016/j.jde.2015.06.035.
    [6] H. GuZ. Lin and B. Lou, Long time behavior of solutions of a diffusion-advection logistic model with free boundaries, Appl. Math. Lett., 37 (2014), 49-53.  doi: 10.1016/j.aml.2014.05.015.
    [7] H. GuZ. Lin and B. Lou, Different asymptotic spreading speeds induced by advection in a diffusion problem with free boundaries, Proc. Amer. Math. Soc., 143 (2015), 1109-1117.  doi: 10.1090/S0002-9939-2014-12214-3.
    [8] H. GuB. Lou and M. Zhou, Long time behavior of solutions of Fisher-KPP equation with advection and free boundaries, J. Funct. Anal., 269 (2015), 1714-1768.  doi: 10.1016/j.jfa.2015.07.002.
    [9] N. A. Maidana and H. Yang, Spatial spreading of West Nile virus described by traveling waves, J. Theoret. Biol., 258 (2009), 403-417.  doi: 10.1016/j.jtbi.2008.12.032.
    [10] Y. Zhao and M. Wang, A reaction-diffusion-advection equation with mixed and free boundary conditions, preprint, arXiv: 1312.7751.
  • 加载中

Figures(2)

SHARE

Article Metrics

HTML views(1431) PDF downloads(199) Cited by(0)

Access History

Other Articles By Authors

Catalog

    /

    DownLoad:  Full-Size Img  PowerPoint
    Return
    Return